MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ANATOMICAL SHEET, MEDIUM; UTERINE ELEVATOR

KARL STORZ SE & CO. KG ANATOMICAL SHEET, MEDIUM; UTERINE ELEVATOR
Model Number 26168DM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the manipulator ring broke off and remained in the vagina.The patient passed the part on the toilet the next day.No negative impact in state of health reported.Nevertheless, the risk of internal injuries and infection must be taken into account as related to this incident.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was returned for investigation.
 
Additional Manufacturer Narrative
During investigation of the returned product (article 26168dm with lot xv01) a break was found at the distal end of the item.The article 26168dm consists of three parts, the anatomical blade of the special screw and the ceramic attachment.The ceramic attachment with the special screw is missing from the examined article.The item was manufactured in october 2014.It is likely that high age and the associated brittle material caused the article to break, possibly there was also incorrect handling which favoured the breakage through excessive force.Internal karl storz reference number: (b)(4).

Brand Name
ANATOMICAL SHEET, MEDIUM
Common Device Name
UTERINE ELEVATOR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18624144
Report Number9610617-2024-00026
Device Sequence Number7668178
Product Code HIH
UDI-Device Identifier04048551096154
UDI-Public4048551096154
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K992027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26168DM
Device Catalogue Number26168DM
Device Lot NumberXV01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer01/26/2024
03/26/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/04/2024
04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown